Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 03:40:33 PM

Login with username, password and session length


Members
  • Total Members: 23588
  • Latest: obie1
Stats
  • Total Posts: 640580
  • Total Topics: 48654
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 183
Total: 187

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: atripla and mycostatin ok  (Read 1762 times)

0 Members and 1 Guest are viewing this topic.

Offline tommy246

  • member
  • Member
  • Posts: 435
atripla and mycostatin ok
« on: November 29, 2009, 08:26:31 AM »
I have been on atripla 23 days so far so good but my tongue has been a bit white and patchy the last couple of weeks so i went to the chemist without thinking or consulying doc (duh) and got mycostatin (nisatina) you gargle it then swallow 3 times a day . Its an antibiotic used here in spain i was given in when my tongue went white in hospital with pnuemonia in august. Believe it or not i did all this without thinking about atripla /hiv . Self medication isnt always a great idea so only been taking this 48 hours and not sure if i should continue or not anyone any idea? Thanks.
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: atripla and mycostatin ok
« Reply #1 on: November 29, 2009, 10:43:21 AM »
I've never used it but this site has a section to check one's meds for interactions:

http://www.aidsmeds.com/cmm/

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: atripla and mycostatin ok
« Reply #2 on: November 29, 2009, 10:51:02 AM »
Tommy, mycostatin is an antifungal (not antibiotic) commonly prescribed for oral thrush. There shouldn't be a problem using it with Atripla. Furthermore, the Atripla won't be the cause of your thrush.

Have you been on antibiotics recently? Antibiotics commonly cause thrush, which is most likely why you got it when you were being treated for pneumonia. Check out the thush lesson. Eating plain bio-live yoghurt and/or drinking the many probiotic drinks on the market will help you get rid of oral thrush as well.

If you use the site search engine and search for thrush, you'll find plenty of threads on the subject.

Hope you feel better soon.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: atripla and mycostatin ok
« Reply #3 on: November 29, 2009, 10:55:57 AM »
I've never had thrush but I know if I did that I would be tempted, along with whatever medications I used, to also scrape some of it off with a tongue scraper.

I always use a tongue scraper as part of my regular "oral hygiene" routine. I guess maybe with thrush it might hurt too much? I just love the idea of literally scraping it off. ;)

Maybe using a tongue scraper regularly could lessen the chances of getting it? There have probably not been any formal studies but it kinda makes sense, no?

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: atripla and mycostatin ok
« Reply #4 on: November 29, 2009, 11:03:55 AM »
Inch, I don't know about anyone else, but every time I've had oral thrush, it hurt way too much to scrape it off. In fact, if it doesn't hurt to scrape it, it's likely not thrush, but simply a normal coating caused by diet.

I regularly brush my tongue every time I brush my teeth, but I don't know if it's ever been effective at keeping thrush away. I brush rather than use a scraper (and you can buy scrapers made precisely for this use) because for some reason, the scrapers make me gag, but brushing doesn't.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline tommy246

  • member
  • Member
  • Posts: 435
Re: atripla and mycostatin ok
« Reply #5 on: November 29, 2009, 01:57:37 PM »
thanks its painless and not to much i think its more down to last week a bit of stress work load, diet and wine.
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Offline StacheBC

  • Member
  • Posts: 266
  • Hello
Re: atripla and mycostatin ok
« Reply #6 on: November 29, 2009, 02:25:55 PM »
Hi Tommy,

When I had some white patches (that were actually on the side of my tongue)... the first thing my doctor did when trying to diagnose it, was to try and scrape it off... just a little bit, with a tongue depressor.
Since none of if came off with a light scrape... he didn't think it was thrush.

He thought it was Leukoplakia, mostly asymptomatic, usually on the side of the tongue, common in older people, people with HIV and/or heavy smokers.

He was smart enough to do a swab anyway to check for common bacteria. Guess what it came back positive for strep... Although I didn't have other common symptoms associated with strep. Just finished a course of Penicillin VK (1 pill 4 times a day for 10 days)... and it went away.

Rashes... White spots on tongue...etc. It's like cold/flu symptoms, there could be so many things that cause them and a proper diagnosis is key.
Personally I wouldn't be worried about taking nisatina while on Atripla (original questions). But a quick visit to your doctor can avoid the hit and miss that might happen in these cases.

All the best.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.